Lake Huron, 2007

Marine Thunderstorm Winds in Lake Huron, May 15, 2007

May 15, 2007 · NWS DTX · 8 events in 3 counties and zones

Severe thunderstorms impacted the waters of Lake Huron in advance of a strong cold front. This was the first major severe weather event of the season, producing both damaging wind gusts and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Severe thunderstorms impacted the waters of Lake Huron in advance of a strong cold front. This was the first major severe weather event of the season, producing both damaging wind gusts and large hail. One storm actually produced wind gusts up to 80 MPH over Saginaw Bay and was responsible for blowing down a large coal stacker at the power plant on the mouth of the Saginaw River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 15, 1:10 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, May 15, 1:10 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
210 PM EDT TUE MAY 15 2007

.AVIATION...

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT
APPROACHES FROM THE WEST LATE THIS AFTERNOON INTO THIS EVENING. THE
STRONGEST THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
SOUTHWESTERLY WIND GUSTS TO 60 KNOTS AND TAFS WILL BE AMENDED IF THE
STRONGEST STORMS APPROACH THE TERMINALS. HEAVY RAIN IS ALSO EXPECTED
ALONG WITH AND BEHIND THE THUNDERSTORMS BETWEEN 21-03Z. LOW CLOUDS
WITH MVFR AND POSSIBLY IFR CONDITIONS WILL THEN CONTINUE THROUGH THE
REMAINDER OF THE NIGHT. CLOUDS WILL LIFT BACK INTO THE MVFR RANGE ON
WEDNESDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 106 PM EDT TUE MAY 15 2007

UPDATE...

GOING FORECAST REMAINS ON TRACK WITH WIDESPREAD THUNDERSTORM
ACTIVITY EXPECTED TO MOVE INTO THE AREA BY LATE AFTERNOON. A COLD
FRONT CURRENTLY EXTENDS FROM SOUTHEAST WISCONSIN TO EASTERN
OKLAHOMA. SOUTHERLY FLOW AHEAD OF THE FRONT IS GOING TO BOOST
TEMPERATURES INTO THE MID 80S THIS AFTERNOON WITH STEADILY RISING
DEWPOINTS. LOW LEVEL MOISTURE IS POOLING ALONG THE FRONTAL BOUNDARY
WITH DEWPOINTS ACROSS WESTERN LOWER ALREADY NEAR 60F. THUNDERSTORMS
ARE EXPECTED TO START DEVELOPING AS THE FRONTAL BOUNDARY APPROACHES
AFTER ABOUT 4 PM.

THE POTENTIAL CONTINUES FOR SOME STORMS TO BE SEVERE LATE THIS
AFTERNOON AND EARLY THIS EVENING. MODIFYING THE 12Z DTX SOUNDING
WITH AN 85/60 PARCEL YIELDS OVER 2000 J/KG OF SURFACE BASED CAPE.
TOTALS TOTALS WILL PEAK AROUND 53 AND UPPER LEVEL DIVERGENCE WILL
INCREASE AS THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET
APPROACHES. MODEL SOUNDING INDICATE DIRECTIONAL SHEAR WILL BE
LIMITED BUT DO EXPECT TO SEE SOME BACKING IN THE SURFACE WINDS WITH
A MESO-LOW DEVELOPING OVER LAKE MICHIGAN. BULK SHEAR WILL BE ON THE
ORDER OF 30-35 KNOTS AND WILL BE SUPPORTIVE OF STRONG STORMS. STORMS
MAY DEVELOP AS SUPERCELLS BEFORE BOWING OUT WITH POTENTIAL FOR
STRONG WIND GUSTS TO 70MPH THE MAIN THREAT. HEAVY RAIN WILL ALSO BE
A THREAT...ESPECIALLY SOUTH OF I-69...AS THE SURFACE LOW DEEPENS TO
OUR EAST. 925-700MB FRONTAL BOUNDARY CONTRACTS OVER THE AREA WITH
GOOD MID-LEVEL DEFORMATION. WE WILL BE DOING AN 18Z SOUNDING TO HELP
GET A BETTER HANDLE ON THE SITUATION.

PREV DISCUSSION...ISSUED 349 AM EDT TUE MAY 15 2007

SHORT TERM...TODAY AND TONIGHT

THE 07Z SURFACE ANALYSIS SHOWS LOW PRESSURE JUST NORTHEAST OF
EASTERN UPPER MI...WITH A COLD FRONT TRAILING INTO CENTRAL KANSAS.
THIS FRONTAL BOUNDARY...AIDED BY STEEP MID LEVEL LAPSE RATES PER
REGIONAL 00Z UPPER AIR SOUNDINGS...HAS LED TO QUITE A BIT A
CONVECTION FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES. SOME
MID LEVEL MOISTURE CONVERGENCE AND STEEP MID LEVEL LAPSE RATES WILL
CONTINUE TO TOUCH OFF SCATTERED THUNDERSTORMS ACROSS THE SAGINAW
VALLEY AND THUMB REGION THIS MORNING. MEANWHILE...THE STRONG MID
LEVEL RIDGE OVER THE OHIO VALLEY SHOULD KEEP THE SOUTHERN HALF OF
THE FORECAST AREA RELATIVELY QUIET THIS MORNING.

THE MAIN FORCING FOR CONVECTION ACROSS SE MI WILL ARRIVE THIS
AFTERNOON AND EVENING AS THE SHORT WAVE TROUGH NOW OVER THE DAKOTAS
MOVES INTO THE WESTERN GREAT LAKES...INVOKING MID LEVEL HEIGHT FALLS
ACROSS SOUTHERN MI. THIS WILL SEND THE SURFACE COLD FRONT THROUGH SE
MI DURING THE AFTERNOON AND EVENING. BOTH NAM AND GFS DEVELOP A
SECONDARY LOW ALONG THIS BOUNDARY AS IT SWINGS THROUGH SE MI...WITH
THE GFS PERHAPS A BIT TOO STRONG WITH THIS LOW RESULTING FROM
CONVECTIVE FEEDBACK IN THE MODEL. CURRENT SURFACE OBSERVATIONS SHOW
MID 50 TO LOWER 60 DEWPOINTS ALONG AND AHEAD OF THIS FRONT. THESE
HIGHER DEWPOINTS WILL ADVECT INTO SE MI TODAY. THUS THE CONVERGENCE
ALONG THE FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS OVER
SE MI TO TRIGGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING.
UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION A 110KT JET WILL
FURTHER SUPPORT CONVECTION. THESE FACTORS JUSTIFIES CATEGORICAL POPS
TODAY. LINGERING FRONTOGENESIS ALONG THE MID TROPOSPHERIC FRONT
SHOULD ALSO KEEP POST FRONTAL SHOWERS PERSISTING WELL INTO THE
EVENING.

ASSUMING UPPER 50/NEAR 60 DEWPOINTS THIS AFTERNOON...NAM MODEL
SOUNDINGS SHOW SURFACE BASED CAPE RANGING FROM 800 J/KG ACROSS THE
SAGINAW VALLEY TO 2000 J/KG FROM DETROIT SOUTH. CONVECTIVE CLOUD
DEBRIS AND AN EARLIER FROPA SHOULD SUPPRESS THE AMOUNT OF
INSTABILITY IN THE NORTHERN CWA. WITH MODEL SOUNDINGS SHOWING FAIRLY
STRONG DEEP LAYER UNIDIRECTIONAL SHEAR...THE ENTIRE FORECAST AREA
REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. MID LEVEL DRY AIR
MAY ALSO AID IN DOWNDRAFT STRENGTH AND THUS DAMAGING WIND
POTENTIAL...ALONG WITH LARGE HAIL. THE BEST CHANCES FOR SEVERE
WEATHER AT THIS POINT APPEAR TO BE SOUTH OF I 69 TODAY...WHERE
INSTABILITY IS FORECAST TO BE GREATER. HEAVY RAIN MAY ALSO BE A
CONCERN TODAY...ESPECIALLY WITH STORMS DURING THE EVENING AS DEEP
LAYER MOISTURE INCREASES. THE BIGGEST CONCERN FOR HEAVY
RAINFALL/LOCALIZED FLOODING WILL BE FROM THE DETROIT METRO AREA
SOUTH. MODEL SOUNDINGS SHOW PRECIPITABLE WATER INCREASING TO OVER
1.6 INCHES BY 00Z...WITH K INDICES RISING INTO THE UPPER 30S. STRONG
850MB INFLOW...FOCUSED OVER EXTREME SE MI THIS EVENING MAY LEND
ITSELF TO HEAVY RAINFALL IN ADDITION TO THE SEVERE THREAT.

LONG TERM...WEDNESDAY THROUGH MONDAY

THE ARRIVAL OF WEDNESDAY MORNING WILL BE HERALDED WITH AN AMPLIFYING
UPPER LEVEL TROUGH DIRECTLY OVER THE GREAT LAKES.  A 1004MB SURFACE
LOW CENTERED OVER THE NEW ENGLAND STATES WILL BE PEELING EASTWARD
ALONG THE EASTERN PERIPHERY OF THE UPPER LEVEL TROUGH. A SURFACE
ANTICYCLONE INITIALLY OVER THE EASTERN DAKOTAS WILL BUILD
SOUTHEASTWARD INTO THE TENNESSEE RIVER VALLEY BY FRIDAY EVENING.

UNTIL THAT HAPPENS SOUTHEASTERN MICHIGAN WILL REMAIN IN AN UNSETTLED
CYCLONIC FLOW.  THE PERSISTENT MID TO LOW LEVEL CONVERGENCE COMBINED
WITH RELATIVELY STEEP LAPSE RATES WILL KEEP A SLIGHT CHANCE TO
CHANCE RAIN SHOWERS THROUGHOUT THE FIRST 24 HOURS OF THE LONG TERM
(WED MORNING THROUGH THURSDAY MORNING). FOR THE SOUTHERN CWA WED
MORNING THERE WILL BE A SLIGHT CHANCE RAIN SHOWERS AS SYNOPTIC SCALE
SUBSIDENCE WILL FIGHT AGAINST ANY ASCENDING PARCELS. FOR NOW WILL
LEAVE OUT ANY FOG MENTION AS TIGHTENED GRADIENT IN CLOSE PROXIMITY
TO SURFACE LOW WILL KEEP THE BOUNDARY LAYER COUPLED. HEADING INTO
THE AFTERNOON WILL CARRY CHANCE POPS FOR MUCH OF THE LAND CWA AS
STEEPENED MID LEVEL LAPSE RATES DEVELOP WITH ARRIVING MIDLEVEL COLD
POOL/DIURNAL HEATING PROCESSES. WILL LEAVE OUT MENTION OF THUNDER AS
COOL LOW LEVEL TEMPERATURE PROFILE WILL RESULT IN CAPES OF LESS THAN
100 J/KG.  FOR THE EVENING WILL DROP DOWN TO SLIGHT CHANCE AS LOSS
OF DAYTIME HEATING WILL STABILIZE THE ATMOSPHERIC COLUMN.  THE
ROBUST SHORTWAVE ENERGY DIVING INTO THE BACKSIDE OF THE TROUGH HAS
TRENDED MORE WESTWARD IN THE PAST 24 HOURS OF THE MODEL SOLUTIONS.
THE CYCLONIC VORTICITY MAXIMUM WILL DROP SOUTHWARD THROUGH WISCONSIN
AND INTO ILLINOIS.  AS A RESULT...THE GREATEST COVERAGE OF SHOWER
ACTIVITY OWING TO DCVA WILL REMAIN ACROSS LAKE MICHIGAN AND EXTREME
WESTERN LOWER MICHIGAN WEDNESDAY NIGHT.

ALL TOO FAMILIAR CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION
FOR THE REMAINDER OF THE WORK WEEK. THE COOLEST PERIOD AHEAD WILL
BE THURSDAY NIGHT/FRIDAY MORNING AND WILL KEEP THE PATCHY FROST
MENTION. MID TO UPPER 30S LOOK REASONABLE FOR MUCH OF THE CWA WITH
LOW 40S FOR THE DETROIT URBAN HEAT ISLAND. THE ADVERTISED BACKDOOR
COLD FRONT STILL APPEARS ON TRACK FOR SATURDAY AFTERNOON.
ATTM...WILL LEAVE INHERITED POPS ALONE FOR THIS WEEKEND AS CHANGE
IS UNWARRANTED.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...SMALL CRAFT ADVISORY...LCZ460 UNTIL 8 PM TUESDAY.

MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...UNTIL 8 PM TUESDAY.

&&

AVIATION...KEK
UPDATE...KEK
SHORT TERM...CONSIDINE
LONG TERM....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 15, 3:42 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
442 AM EDT TUE MAY 15 2007

MIZ047>049-053>055-060>062-160845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
442 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY DOWN TO
FLINT AND OWOSSO AND FOR THE THUMB.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH WIDESPREAD
THUNDERSTORMS TODAY. THUNDERSTORMS WILL AFFECT THE REGION EARLY
THIS MORNING...THEN AGAIN DURING THE AFTERNOON HOURS. ISOLATED
SEVERE WEATHER IS POSSIBLE THIS MORNING. HOWEVER...THE GREATEST
POTENTIAL FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM AND 6 PM THIS
AFTERNOON. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER.
FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ALSO ACCOMPANY THE
THUNDERSTORMS. SOME OF THE RAINFALL MAY PRODUCE LOCALIZED FLOODING
IN MORE URBANIZED AREAS. THUNDERSTORMS THIS MORNING WILL MOVE EAST
AT 50 MPH. THUNDERSTORMS THAT AFFECT THE REGION THIS AFTERNOON
WILL MOVE EAST AT 40 MPH.

A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT
WILL TRIGGER WIDESPREAD THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MIZ063-068>070-075-076-082-083-160845-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
442 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF
A LINE FROM PORT HURON TO HOWELL...INCLUDING THE ENTIRE DETROIT
METROPOLITAN AREA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE
THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY
RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE
STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 3
PM AND 9 PM. THERE IS ALSO A POTENTIAL FOR FLASH FLOODING...MAINLY
WITH THE STORMS DURING THE EVENING. THE POTENTIAL FOR FLOODING
WILL BE GREATEST IN MORE URBANIZED AREAS. THUNDERSTORMS TODAY WILL
GENERALLY MOVE EAST AT 40 MPH.

A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT
WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-160845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
442 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED FROM THIS MORNING THROUGH
THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH
THESE THUNDERSTORMS. THE THUNDERSTORMS WILL OCCUR FROM THIS
MORNING THROUGH LATE AFTERNOON ON LAKE HURON...WHILE LAKE ST CLAIR
AND LAKE ERIE WILL SEE THE STORMS FROM MID AFTERNOON THROUGH LATE
IN THE EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE
STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 2 PM
AND 9 PM. THUNDERSTORMS TODAY WILL GENERALLY MOVE EAST AT 40 MPH.

A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT
WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

CONSIDINE

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, May 15, 2:32 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
332 PM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 WSW MIDLAND           43.60N 84.30W
05/15/2007  E0.75 INCH       MIDLAND            MI   TRAINED SPOTTER

            HAIL LASTED TWO MINUTES

0320 PM     HAIL             2 N SALINE              42.20N 83.78W
05/15/2007  E0.75 INCH       WASHTENAW          MI   TRAINED SPOTTER

0320 PM     TSTM WND GST     2 N SALINE              42.20N 83.78W
05/15/2007  E60.00 MPH       WASHTENAW          MI   TRAINED SPOTTER

0323 PM     HAIL             ANN ARBOR               42.28N 83.73W
05/15/2007  E1.00 INCH       WASHTENAW          MI   TRAINED SPOTTER

0325 PM     TSTM WND GST     ANN ARBOR               42.28N 83.73W
05/15/2007  M66.00 MPH       WASHTENAW          MI   ASOS

0328 PM     HAIL             3 SE ANN ARBOR          42.24N 83.69W
05/15/2007  E0.75 INCH       WASHTENAW          MI   LAW ENFORCEMENT

&&

AHATZOS
Local storm report, May 15, 2:36 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     CANTON                  42.31N 83.48W
05/15/2007  E0.00 MPH        WAYNE              MI   TRAINED SPOTTER

0331 PM     HAIL             ANN ARBOR               42.28N 83.73W
05/15/2007  E0.75 INCH       WASHTENAW          MI   TRAINED SPOTTER

&&

HATZOS
Local storm report, May 15, 2:37 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 PM EDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     CANTON                  42.31N 83.48W
05/15/2007  E60.00 MPH       WAYNE              MI   TRAINED SPOTTER

&&

HATZOS

The radar

The Detroit radar (KDTX), 110 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

8 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi

When
May 15, 2:38 PM EST
Where
Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi forecast zone, Saginaw River Mouth
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.650, -83.830

Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi

When
May 15, 2:43 PM EST
Where
Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi forecast zone, Saginaw River Mouth
Measured
70 kt (81 mph) estimated gust
Reported by
Newspaper
Coordinates
43.650, -83.830

Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi

When
May 15, 3:05 PM EST
Where
Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi forecast zone, Sebewaing
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.730, -83.450

Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi

When
May 15, 4:28 PM EST
Where
Pt Sanilac to Pt Huron Mi forecast zone, Port Huron
Measured
35 kt (40 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.980, -82.420

Marine Thunderstorm Wind, Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border

When
May 15, 4:28 PM EST
Where
Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border forecast zone, Lakeport
Measured
35 kt (40 mph) measured gust
Reported by
Trained Spotter
Coordinates
43.120, -82.480

Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi

When
May 15, 5:07 PM EST
Where
Pt Sanilac to Pt Huron Mi forecast zone, Port Huron
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.980, -82.420

Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi

When
May 15, 5:12 PM EST
Where
Pt Sanilac to Pt Huron Mi forecast zone, Port Huron
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.980, -82.420

Marine Thunderstorm Wind, Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border

When
May 15, 5:12 PM EST
Where
Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border forecast zone, Port Huron
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.980, -82.420

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2007Every state in 2007This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36394, 36788, 36395, 36396, 36397, 36400, 36398, 36399.